MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-32B
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening and malposition involving a tritanium shell was reported.The medical review confirmed loosening and malposition of the shell and also identified inappropriate use of a trident liner.Method & results: device evaluation and results: visual inspection.The reported device was not returned; however, photographs were provided for review.A review of the photos by a clinician states: the poly liner has substantial explantation damage.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: [.] on the acetabular side, the best approach for cementless cups is a higher inclination of the cup shell around 55° to secure optimal fixation around the acetabular bone periphery and then use a 10° offset bearing to reduce effective inclination of the entire cup construct towards more anatomic value around 45°, also anteversion can be improved by positioning the max offset location to postero-superior.For really extreme cases, there even is a 20° offset bearing available.This specific use of offset bearings in cdh is actually the single best application for these types of devices.Some surgeons may prefer cemented cups in cdh and then increase of acetabular coverage is possible by using x-mesh and impaction bone grafting of the superior-lateral acetabulum.[.] device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the investigation concluded that the event was caused by acetabular component malposition with regard to a congenital hip dysplasia deformity and that there was a suboptimal component choice for the type of cdh problem.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised.As reported by rep: "preoperative diagnosis: right failed total hip arthroplasty, complication of prosthetic hip implant¿[surgeon] commented no bony ingrowth to cup, only fibrous¿" a shell, screw, insert, and head were revised.On 27-feb-2019: medical review was received which identified bony impingement between acetabulum and femoral stem, acetabular component malposition and inappropriate selection regarding the trident liner.

Brand Name
TRIDENT 0 DEG X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8457162
Report Number0002249697-2019-01450
Device Sequence Number19597468
Product Code LPH
UDI-Device Identifier07613327025293
UDI-Public07613327025293
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number623-00-32B
Device Lot NumberMKD6Y5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Initial Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient Weight58